Aa
A
A
A
Close
Allergy Community
10.3k Members
1415174 tn?1453246703

skin problems help!

I had beed diagnosed with eczema on my legs and hands by my FP. I have been using Clobetasol off and on for years a day or two at a time. About a year ago I had a pink band develop that didn't have bumps and didn't itch on my ankels. I put Clobetasol on it and it faded some but didn't go away. I forgot about it because I was dealing with back pain problems and then I got my first bout of rosacea pustules on my face and finally went in to a dermatologist and could only get to a physcian assistant because it takes 2 months to see them here on your initial appointment. The PA thought I had rosacea and I am treated with azaleic acid (Fineacea) as I can't take Doxy. That is working but then he told me to put Clobetasol on the pink band for 7 days then alcometasone for 2 weeks. So I did and then went off the Clobetasol and onto the alcometasone for 5 days then my legs got lots of very itchy bumps and raised areas from my ankles to the lower calf on one leg and the ankle on the other leg. It looked very bad as I had scratched it that night and it was deep red and then a couple days later very swollen (edema). I went back to the PA and he said it could be vasculitis and called in a dermatologist since it was bad. He took no history and didn't look at my chart. On my chart it says I am allergic to many topicals and all antibiotic topicals. He looked for one minute and said i had lipodermatoschlerosis (LDS). I have a BMI of 21 and am 50 years old and don't have champagne bottle legs. He felt the artery and said I had good arterial flow. He told me to wear compression stockings for the rest of my life and walked out. Well I did that and bought a bunch of stockings. Then the legs started peeling really badly and the rash moved up into my thigh area.above the stockings and behind the knees. I then went to my FP doctor and he looked at it and called his dermatologist and he said I defininetly don't have LDS and that it was contact dermatitis. He said to use another steroid (grade 4 middle strength) called Traimcinolone topical ointment and rinse twice a day with epson salts to remove the peeling skin and then put vaseline on the legs at night.I am also taking two antihistamines cyproheptadine (at night) and zyrtec  (daytime) . I also decided to get an ultrasound to see if I have the LDS to rule it out since there are conflicting diagnoses. Now, my question is after 4 days of the new steroid I suddenly got bright red dots on my shins. It is not itching now. I don't have a fever and have not scratched anywhere they just came up. What are these new red dots. They are not raised just very bright red. Am I gettng allergic to the new topical? I am getting worried and it is a weekend. I see the dermatologist and FP on Monday. But in the meantime do I stay on this topical since it isn't bothering me. And, what if it starts spreading more?
thanks for your time,
mkh9
5 Responses
Avatar universal
MEDICAL PROFESSIONAL
Hello and hope you are doing well.

Understand your predicament.
It could be an allergic reaction to the medication. We can develop allergies to different things throughout our lifetimes as the allergy develops in response to a repeated stimulus.  If you haven't undergone formal allergy testing, that might be beneficial. For now stop the medication and apply only moisturizer till you consult your doctor.

Hope this helped and do keep us posted.
1415174 tn?1453246703
Thank you so much for your reply.
It has been a month since I have been on Triamcinolone. The dermatologist said to stay on it that long. My right leg has cleared up entirely and the left still has about 5 red spots, so I quit the steroid ointment and 5 days later I get  several bright red spots on the clear leg and the other leg is geting better (less red). I think this time it is steroid rebound. I hope the scarring or whatever occurred from all the skin peeling off etc. eventually will go away?  I am going to get patch testing in about 2 weeks. I hope I can stand the itching and swelling again!
kind regards,
mkh9
Avatar universal
MEDICAL PROFESSIONAL
Hello and hope you are doing well.

Understand your predicament. For therapy for eczema the best way is to prevent attacks by identify those substances which you are allergic to and avoid them. So, Allergy testing would be worth looking into. Good that you have ventured to take up allergy testing. And treatment is with cortisone based creams, which need to be very potent and of increased strength to heal.  Always wear gloves and stockings while going outside, as cold increases drying. Don't wash your hands or feet anymore than necessary and use very mild soaps. Apply constantly plenty of good moisturizing creams and alternate with steroid creams. Use a humidifier in the rooms to avoid dryness.

Hope this helped and do keep us posted.
1415174 tn?1453246703
Thank you very much for your response. I didn't know that cold weather would dry you out more than hot. It has been warm here lately but in the 60's in the mornings. I will think about a humidifier but I think most of the time it is humid here. One problem is that I have to take 8mg of cyproheptadine a day for my migraine variant and my mucous membranes dry out a lot. I don't know if this med would dry the skin as well? I wear nitrile gloves to wash the dishes and even for the bathroom or cleaning. I use cetaphil soap for washing and Eucerin Plus hand cream for hand, cetaphil restoraderm for my face and legs. I haven't heard back from the doctor yet regarding patch testing. Is it bad to get allergy (patch) testing while my legs are still healing? Wouldn't this keep the immune system activated? Actually, the dermatologist said to use steroid ointment because the base is usually vaseline and the creams have various ingredients so I should avoid the steroid creams until we know which things I am allergic to. I appreciate the help you have given me.
mkh9
Avatar universal
MEDICAL PROFESSIONAL
Hello and hope you are doing well.

Understand your predicament. But please don't worry mam. Cold weather dries the skin. Preferably use natural oils for regaining the moisture and wash hands with lukewarm water only. Medications can also cause dryness or sometimes trigger episodes of eczema. Keep a diary and monitor your symptoms, this will help to narrow down the search. Once you know your allergens, you could avoid the same.  

Hope this helped and do keep us posted.
Have an Answer?
Didn't find the answer you were looking for?
Ask a question
Popular Resources
Find out what causes asthma, and how to take control of your symptoms.
Find out if your city is a top "allergy capital."
Find out which foods you should watch out for.
If you’re one of the 35 million Americans who suffer from hay fever, read on for what plants are to blame, where to find them and how to get relief.
Allergist Dr. Lily Pien answers Medhelp users' most pressing allergy-related questions
When you start sniffling and sneezing, you know spring has sprung. Check out these four natural remedies to nix spring allergies.